16Sep
rlevitow September 16, 2009 No Comments

ReOrient 2009 – The First Ten Years: Festival and Forum in San Francisco

  

ReOrient Forum is presented in association with ReOrient 2009 – The First Ten Years, a celebration of ten years of ReOrient Festival of short plays exploring the Middle East. This year’s hallmark event includes the production of nine short plays in two alternating series at the Thick House in San Francisco from November 19 to December 13. For more information visit www.goldenthread.org

 

ReOrient Forum

 

Saturday 12/5, 9 am – 5 pm

 

9:00am

Registration

 

10:00am

Welcome

 

Placing the Middle East Center Stage in America (40 min)

Keynote speaker: Dr. Holly Hill, editor,” Salaam/Peace, An Anthology of Middle Eastern-American Plays” TCG, 2009.

 

Introducing Adriana Sevahn Nichols, Distinguished Playwright, Middle East America Initiative (20 min)

Night Over Erzinga, an Armenian woman’s journey of discovery

Introduced by Jamil Khoury, Artistic Director, Silk Road Theatre Project

 

11:00am – Break

 

11:30am

Our Global Community – session 1 (1hr)

Reaching professional theatre artists in the Middle East (via the Internet)

Internet Play Performance & Talkback with Yussef El Guindi in Cairo

Payvand Theatre Company, Tehran, Iran

Ashtar Theatre Company, Ramallah, Palestine

 

12:30 – Lunch

 

1:30pm

Beyond Babaganoush & Bellydancing

Exhibit & Conversation with Artist, Ali Dadgar

 

2:30pm

Permission to Represent & Transform: New Play Development in the Age of Identity Politics (1 hr)

Chair: Philip Gotanda

Participants: Motti Lerner (playwright, representing the ‘other’ in Benedictus), Denmo Ibrahim & Evren Odcikin (playwright & director, reinterpretation of a Sufi fable in Ecstasy), Adriana Sevahn Nichols (playwright, investigating personal heritage in Night Over Erzinga)

 

3:30pm- break

 

4:00-5:00pm

Concert – ASWAT Bay Area Arabic Choir & Orchestra (ticketed event)

 

8:00pm

ReOrient Performances – Series 1 at the Thick House (ticketed event)


ReOrient Forum – Day 2

 

Sunday 12/6, 10 am – 11 pm

 

10:00am (1hr)

Theatre and Peace-building

Chair: Roberto Varea, USF Theatre & Social Justice Program

Participants: Catherine Filleux (Theatre Without Borders), Motti Lerner (Playwright), Hafiz Karmali (Director)

 

11:00am – Break

 

11:30am

Our Global Community – session 2 (1hr)

Reaching professional theatre artists in the Middle East (via the Internet)

 

Internet Play Performance & Talkback with Yussef El Guindi in Cairo

Al-Warsha Theatre Troupe, Cairo, Egypt

 

12:30 – Lunch

 

1:30 pm

Intercultural Artistic Exchange: Obstacles & Opportunities (1hr)

Chair: Holly Hill

Participants: Emilya Chapereno (Theatre Communications Group), Hyesun Shin, Lisa Schlesinger, Isis Saratial Misdary

 

1:30pm – Break

 

2:30pm

Performance – Ballet Afsaneh (ticketed event)

 

5:00pm

ReOrient Festival – Series 2 at the Thick House (ticketed event)

 

7:30-11pm

ReOrient Birthday Bash at the Artaud (ticketed event)

DJ & Cash Bar

 

 

 


For Immediate Release:                                 Media Contact: Serge Bakalian

September 15, 2009 to                                                (818) 822.9395

December 13, 2009                                        serge@goldenthread.org

 

ReOrient Forum

Dates:                        December 5 & 6

 

Panels & Exhibit Free to the Public

 

Ticketed Events           

                        Aswat Concert – Saturday, December 5th at 2:30pm

                        Ballet Afsaneh Performance – Sunday, December 6th at 2:30pm

                        ReOrient Birthday Bash – Sunday, December 6th at 7:30pm

                       

 

TICKETS            Panels & Exhibit are FREE to the Public.

                       

                        Prices for Ticketed Events:

:                        General Admission $25 at the door, $20 in Advance

Students, Seniors & TBA members $15 at the door, $12 in Advance

 

Anniversary Pass $75 in Advance

Forum Pass $50 in Advance

Anniversary Pass includes admission to all Festival performances & Forum ticketed events

 

LOCATION:            Theatre Artaud, 450 Florida St. San Francisco

                       

BOX OFFICE:  (415) 626-4061; www.goldenthread.org

 

Advance tickets available only on www.goldenthread.org


 

 

Tagged with:
You may also like: